Alert archive / Florida / Freeze Warnings in 2007

Freeze Warning 5, NWS Tallahassee, FL

March 4, 200716 counties in Florida; 14 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Mar 4, 2007, 1:55 PM CST for 16 counties in Florida; 14 counties in Georgia; 5 counties in Alabama. It took effect at Mar 5, 2007, 3:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2007, 1:55 PM CST (19:55 UTC)
In effect from
Mar 5, 2007, 3:00 AM CST
Expired
Mar 5, 2007, 7:00 AM CST
In force
4 hr
Issued by
NWS Tallahassee, FL
All 35 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA

The radar

The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2680 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Mar 4, 8:45 AM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Mar 4, 8:45 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EST SUN MAR 4 2007

.SYNOPSIS...
14Z WATER VAPOR AND H4 RUC ANALYSIS SHOW AN EASTERN TROUGH/WESTERN
RIDGE CONFIGURATION TO THE UPPER PATTERN ACROSS THE CONUS. THE
EASTERN TROUGH IS RATHER STRETCHED OUT WITH THE MAIN AXIS FROM THE
NORTHEAST TO THE MID-ATLANTIC REGION AND THEN SOUTHWEST INTO THE
LOWER MISSISSIPPI VALLEY AND TEXAS. AT THE SURFACE...HIGH PRESSURE
CENTERED TO OUR WEST CONTINUES TO NOSE EAST INTO THE REGION. WEAK
COLD FRONT HAS MADE AN UNEVENTFUL PASSAGE ACROSS THE CWA THIS
MORNING BRINGING A BIT STRONGER NORTHERLY FLOW AND EVEN DRIER LOW
LEVEL AIRMASS TO THE REGION.

&&

.DISCUSSION...
AS MENTIONED ABOVE...COLD FRONT HAS PASSES SOUTH INTO THE COASTAL
WATERS THIS MORNING WITH VERY DRY LOW LEVEL AIR NOW FILTERING INTO
THE CWA FROM THE NORTH AND NORTHWEST. THIS DRY AIR WILL COMBINE WITH
TEMPERATURES RISING THROUGH THE 50S LATE THIS MORNING AND EARLY
AFTERNOON TO RESULT IN WIDESPREAD RED FLAG CONDITIONS FOR SOUTHWEST
AND SOUTH-CENTRAL GEORGIA AND DOWN INTO ALL OF OUR FLORIDA ZONES.
THIS LOOKS TO BE A THEME FOR BOTH MONDAY AND TUESDAY AS WELL...WITH
THE DRY AIR REMAINING IN PLACE AND TEMPERATURES SLOWLY CLIMBING BACK
INTO THE LOWER 70S.

EXERCISE CAUTION CONDITIONS WERE HIGHLIGHTED IN THE COASTAL FORECAST
FOR BOTH THE NEARSHORE AND OFFSHORE LEGS. AS THE COLDFRONT HAS BEEN
CROSSING THE WATERS THIS MORNING WINDS HAVE COME UP TO AROUND
ADVISORY LEVEL AND GUSTS ABOVE ADVISORY LEVELS. WILL UPDATE TO SMALL
CRAFT ADVISORY FOR WINDS FOR THE REMAINDER OF THE DAY...THEN BACK
DOWN TO CAUTION FOR THE EVENING AS HIGH PRESSURE PUSHES CLOSER TO
THE WATERS. WITH THE OFFSHORE FLOW...SEAS SHOULD REMAIN BELOW
ADVISORY LEVELS ACROSS ALL LEGS THROUGH THE AFTERNOON.

MAIN CONCERN WITH THIS FORECAST PACKAGE WILL CONTINUE TO BE THE
CHANCE FOR SUB-FREEZING TEMPERATURES ACROSS PORTIONS OF THE FORECAST
AREA AFTER MIDNIGHT TONIGHT. LATEST GUIDANCE CONTINUES TO INDICATE
NORMALLY COLDER LOCATIONS REACHING THE UPPER 20S FOR A SHORT TIME
TOWARD SUNRISE MONDAY. THE QUESTION WILL REMAIN HOW FAST THE LOW
LEVELS DECOUPLE AND ALLOW THE WINDS TO SUBSIDE. AT THIS POINT WILL
BE KEEPING THE THEME OF LAST NIGHTS FORECAST OF A SLOWER DECLINE IN
TEMPERATURES THIS EVENING AS WINDS/MIXING REMAIN UP. WITH THIS
SCENARIO...TEMPERATURES WILL LIKELY ONLY GO BELOW FREEZING FOR 2 TO
4 HOURS VERY LATE TONIGHT AND EARLY MONDAY MORNING.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE ENTIRE TAF PERIOD WITH ONLY A
FEW WISPS OF CIRRUS FROM TIME TO TIME. WINDS WILL BE A BIT GUSTY
(GENERALLY 10 TO 15 KNOTS) THIS AFTERNOON...BUT WILL DECREASE TOWARD
SUNSET THIS EVENING.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE
     FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

     RED FLAG WARNING FROM 12 PM TO 6 PM EST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 11 AM EST /10 AM CST/ THIS MORNING TO 8
     PM EST /7 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GM...SMALL CRAFT ADVISORY ALL LEGS UNTIL 5 PM EST / 4 PM CST THIS
     AFTERNOON.

&&

MROCZKA
Hazardous weather outlook, Mar 4, 4:42 AM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 AM EST SUN MAR 4 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-051045-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
542 AM EST SUN MAR 4 2007 /442 AM CST SUN MAR 4 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO SEVERE WEATHER IS EXPECTED. IN THE WAKE OF A DRY COLD
FRONT...BREEZY AND DRY CONDITIONS WILL DEVELOP ACROSS THE REGION
TODAY THAT WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT MAY
DEVELOP. LATER TONIGHT...HIGH PRESSURE WILL SETTLE OVER THE REGION
AND CREATE CLEAR SKIES AND NEAR CALM WINDS. THIS WILL ALLOW
TEMPERATURES TO DIP BELOW FREEZING ACROSS INLAND AREAS TOWARD
MORNING. A LIGHT FREEZE IS POSSIBLE WITH MINIMUM TEMPERATURES IN
THE UPPER 20S TO NEAR 30 DEGREES AWAY FROM THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED. HIGH PRESSURE WILL REMAIN IN
CONTROL OF THE REGION UNTIL THURSDAY WHEN A WEAK DISTURBANCE WILL
PROVIDE FOR A CHANCE OF SHOWERS. THE NEXT COLD FRONT WILL APPROACH
THE REGION ON SATURDAY...BUT AT THIS TIME ONLY ISOLATED THUNDERSTORMS
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 10:18 PM CSTFreeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more16 hr
Mar 4, 1:12 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more25 hr
Mar 4, 1:12 PM CSTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more30 hr

Nearby

Freeze Warnings in Florida, 2007Freeze Warnings in Georgia, 2007Freeze Warnings in Alabama, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.